Alert archive / Alabama / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 31, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Mar 26, 2009, 4:44 AM CDT for 4 counties in Alabama. It was in force for 46 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 26, 2009, 4:44 AM CDT (09:44 UTC)
- Expired
- Mar 26, 2009, 5:30 AM CDT
- In force
- 46 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
Counties Clarke County, AL, Monroe County, AL, Washington County, AL, Wilcox County, AL
The radar
The Mobile radar (KMOB), 134 km from the middle of the area, began a volume at 09:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 26, 4:50 AM CDT | TSTM WND DMG | 1 N Thomasville, AL | TREES DOWN ACROSS HWY 43, INTERSECTION 1 MILE N HWY 43 AND HWY 5. NORTH SIDE OF THOMASVILLE. |
| Mar 26, 4:50 AM CDT | TSTM WND DMG | Thomasville, AL | LARGE OAK TREE FELL ON A MOBILE HOME CAUSING A HOLE IN THE ROOF AND BREAKING WINDOWS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 26, 1:36 AM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 9.7 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 599 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 151 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMOB 260944
SVRMOB
ALC025-099-129-131-261030-
/O.NEW.KMOB.SV.W.0031.090326T0944Z-090326T1030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
444 AM CDT THU MAR 26 2009
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN MONROE COUNTY IN SOUTH CENTRAL ALABAMA...
SOUTHWESTERN WILCOX COUNTY IN SOUTH CENTRAL ALABAMA...
THIS INCLUDES THE CITY OF CAMDEN...
CLARKE COUNTY IN SOUTHWEST ALABAMA...
THIS INCLUDES THE CITY OF GROVE HILL...
EAST CENTRAL WASHINGTON COUNTY IN SOUTHWEST ALABAMA...
* UNTIL 530 AM CDT
* AT 442 AM CDT...THE NATIONAL WEATHER SERVICE INDICATED A LINE OF
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS OVER 60
MPH. THESE STORMS WERE ALONG A LINE EXTENDING FROM SHAWNEE TO
HAWTHORN...OR ALONG A LINE EXTENDING FROM 20 MILES NORTH OF GROVE
HILL TO 9 MILES SOUTHEAST OF CHATOM...MOVING EAST AT 40 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
WAGARVILLE...SUNNY SOUTH...SUNFLOWER AND PEACOCK BY 450 AM CDT...
KIMBROUGH...ANNE MARIE...TOINETTE AND PRESTWICK BY 455 AM CDT...
YELLOW BLUFF AND WHATELY BY 505 AM CDT...
IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS
ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM CDT THURSDAY MORNING
FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.
LAT...LON 3207 8717 3206 8714 3132 8766 3133 8780
3131 8782 3130 8829 3201 8778 3201 8763
3206 8763
TIME...MOT...LOC 0944Z 266DEG 33KT 3199 8767 3138 8812
$$1 follow-up statement
000
WWUS54 KMOB 261021
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
521 AM CDT THU MAR 26 2009
ALC025-099-129-131-261030-
/O.CON.KMOB.SV.W.0031.000000T0000Z-090326T1030Z/
WASHINGTON AL-MONROE AL-CLARKE AL-WILCOX AL-
521 AM CDT THU MAR 26 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 AM CDT
FOR SOUTHWESTERN WILCOX...CLARKE...NORTHWESTERN MONROE AND EAST
CENTRAL WASHINGTON COUNTIES...
AT 520 AM CDT...THE NATIONAL WEATHER SERVICE CONTINUED TO INDICATE A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS OVER
60 MPH. THESE STORMS WERE ALONG A LINE EXTENDING FROM CAMDEN TO
PRESTWICK...OR ALONG A LINE EXTENDING FROM CAMDEN TO 19 MILES EAST OF
CHATOM...MOVING EAST AT 40 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
TINELA...BELLVIEW...VREDENBURGH AND CHOCTAW BLUFF BY 530 AM CDT...
IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS
ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY ON THE LOWEST
FLOOR OF A STURDY BUILDING...PREFERABLY IN AN INTERIOR HALLWAY OR A
ROOM SUCH AS A CLOSET OR BATHROOM.
LAT...LON 3205 8715 3133 8766 3133 8779 3131 8782
3130 8829 3191 8767 3207 8747 3207 8717
TIME...MOT...LOC 1021Z 266DEG 33KT 3201 8727 3139 8793
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 25, 11:58 PM CDT, 4 hours 46 minutes earlier.
Area forecast discussion, Mar 25, 11:58 PM CDT, 4 hours 46 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE MOBILE AL
1158 PM CDT WED MAR 25 2009
.AVIATION UPDATE FOR 26/06Z...MVFR CONDITIONS EXPECTED ACROSS MOST
OF THE AREA THROUGH THURSDAY. MOST OF THE RAIN AND POSSIBLE IFR IN
RAIN AND ISOLATED THUNDERSTORMS WILL BE OVER THE INTERIOR
SECTIONS...GENERALLY NORTH OF A FLORALA TO WIGGINS LINE UNTIL LATER
TONIGHT. EXPECT IFR IN SHOWERS AND THUNDERSTORMS TO MOVE IN FROM THE
WEST AND SPREAD EAST ACROSS THE FORECAST AREA LATE TONIGHT THROUGH
THURSDAY MORNING. WINDS TO REMAIN BREEZY AND SOUTHERLY. /11
*************************PARTIAL PREVIOUS DISCUSSION************
.HYDROLOGY...HEAVY RAINFALL IS EXPECTED ACROSS THE AREA OVER THE
NEXT TWO DAYS WILL CAUSE SIGNIFICANT RISES ON MANY AREA RIVERS.
SEVERAL AREA RIVERS AND STREAMS ARE ALREADY AT ELEVATED LEVELS AND
THIS RAINFALL WILL LIKELY CAUSE RAPID RISES ON MANY RIVERS LATE THIS
WEEK. WIDESPREAD BASIN AVERAGED RAINFALL AMOUNTS OF 4 TO 6 INCHES
WITH ISOLATED AMOUNTS OF 8 INCHES MAY CAUSE MANY AREA RIVERS AND
STREAMS TO RISE TO OR ABOVE FLOOD STAGE BY LATE THIS WEEK. RIVER
FLOOD WARNINGS HAVE BEEN ISSUED FOR THE CHICKASAWHAY RIVER AT
LEAKESVILLE...THE TOMBIGBEE RIVER AT COFFEEVILLE AND AT LEROY. THERE
IS A POTENTIAL FOR MORE RIVER FLOODING ESPECIALLY OVER THE WESTERN
FLORIDA PANHANDLE BASED ON THE DAY TWO QPF VALUES. PLEASE SEE
BHMFLWMOB/BHMFLSMOB AND BHMRVSMOB FOR FURTHER DETAILS. /04
&&
.CLIMATE...THE HEAVY RAINFALL EXPECTED OVER THE NEXT SEVERAL SHOULD
HELP THE RAINFALL DEFICITS ACROSS THE AREA. AS OF 1 AM THIS
MORNING...MOBILE RAINFALL FOR THE YEAR STANDS AT 10.95 INCHES OR
5.57 INCHES BELOW NORMAL. PENSACOLA RAINFALL FOR THE YEAR STANDS AT
8.38 INCHES OR 6.71 INCHES BELOW NORMAL. /04
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 63 72 61 77 / 80 80 80 70
PENSACOLA 64 72 63 77 / 70 80 80 70
DESTIN 63 72 63 74 / 60 70 70 60
EVERGREEN 61 74 60 77 / 90 80 80 70
WAYNESBORO 58 76 60 78 / 90 70 80 80
CAMDEN 59 74 61 78 / 90 80 80 80
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...FLASH FLOOD WATCH UNTIL 7 AM SATURDAY FOR THE FOLLOWING ZONES:
BUTLER...CHOCTAW...CLARKE...CONECUH...COVINGTON...
CRENSHAW...ESCAMBIA...LOWER BALDWIN...LOWER MOBILE...
MONROE...UPPER BALDWIN...UPPER MOBILE...WASHINGTON...AND
WILCOX.
FL...FLASH FLOOD WATCH UNTIL 7 AM SATURDAY FOR THE FOLLOWING ZONES:
COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...
INLAND ESCAMBIA...INLAND OKALOOSA...AND INLAND SANTA ROSA.
MS...FLASH FLOOD WATCH UNTIL 7 AM SATURDAY FOR THE FOLLOWING ZONES:
GEORGE...GREENE...PERRY...STONE...AND WAYNE.
GM...SMALL CRAFT ADVISORY UNTIL 5 PM THURSDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20
NM...COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT
20 NM...MOBILE BAY...WATERS FROM DESTIN TO PENSACOLA FL
FROM 20 TO 60 NM...AND WATERS FROM PENSACOLA FL TO
PASCAGOULA MS FROM 20 TO 60 NM.
&&Hazardous weather outlook, Mar 25, 11:47 PM CDT, 4 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 1147 PM CDT WED MAR 25 2009 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-270500- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 1147 PM CDT WED MAR 25 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA...THE WESTERN FLORIDA PANHANDLE...AND THE ADJACENT GULF COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TONIGHT THROUGH THURSDAY EVENING. SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE AND INTENSITY LATE TONIGHT. A LINE OF THUNDERSTORMS WILL MOVE INTO SOUTHEAST MISSISSIPPI BETWEEN 3 AND 4 AM AND INTO SOUTHWEST ALABAMA AFTER 4 AM. A FEW SEVERE THUNDERSTORMS ARE POSSIBLE LATE TONIGHT INTO THURSDAY MORNING. THE MAIN THREAT WILL BE DAMAGING WINDS...ISOLATED TORNADOES AND THE POSSIBILITY OF FLASH FLOODING. THE THREAT OF HEAVY RAINFALL WILL INCREASE AS THE LINE OF THUNDERSTORMS PASSES. ADDITIONAL RAINFALL AMOUNTS OF 2 TO 4 INCHES POSSIBLE. THIS COULD CREATE FLASH FLOODING....ESPECIALLY IN AREAS THAT RECEIVED HEAVY RAIN WEDNESDAY...IN PARTICULAR PARTS OF GREENE...WASHINGTON AND CLARKE COUNTIES LATER TONIGHT. A FLASH FLOOD WATCH IS IN EFFECT. A MODERATE TO STRONG SOUTH TO SOUTHEAST WIND WILL MAINTAIN HAZARDOUS CONDITIONS FOR SMALL CRAFT THROUGH THURSDAY...CONTINUING THE RISK OF DANGEROUS RIP CURRENTS ALONG AREA BEACHES. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY. A COLD FRONT WILL STALL NEAR THE AREA ON THURSDAY...PROVIDING THE FOCUS FOR ADDITIONAL HEAVY RAINS AND STRONG...POSSIBLY SEVERE STORMS. THUNDERSTORMS WITH HEAVY RAIN ARE POSSIBLE AGAIN THURSDAY NIGHT AND LATE FRIDAY NIGHT INTO SATURDAY MORNING. THE LATEST GUIDANCE SUGGESTS TOTAL RAINFALL ACCUMULATIONS OF 4 TO 8 INCHES IS POSSIBLE OVER MUCH OF THE REGION THROUGH SATURDAY MORNING. ISOLATED AREAS MAY RECEIVE MORE RAINFALL. DUE TO THE LONG DURATION OF FORECAST HEAVY PRECIPITATION ACROSS THE AREA...FLOODING OF LOW LYING AREAS...SMALL CREEKS AND STREAMS WILL BE POSSIBLE THROUGH THE WEEK. SEVERAL AREA RIVERS AND STREAMS ARE ALREADY AT ELEVATED LEVELS AND THIS RAINFALL WILL LIKELY CAUSE MANY RIVERS ACROSS THE AREA TO GO ABOVE FLOOD STAGE LATE THIS WEEK. A FLASH FLOOD WATCH IS IN EFFECT THROUGH SATURDAY MORNING. A MODERATE TO OCCASIONAL STRONG SOUTHERLY WIND WILL CONTINUE...ALONG WITH SEAS OF 6 TO 9 FEET. A RISK FOR DANGEROUS RIP CURRENTS WILL CONTINUE ALONG AREA BEACHES THROUGH MUCH OF THE WEEK. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD BE ALERT FOR POSSIBLE ACTIVATION FROM LATER TONIGHT THROUGH SATURDAY FOR FLASH FLOODING AND SEVERE THUNDERSTORMS.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 3:18 AM CDT | Severe Thunderstorm Warning | MOB | Choctaw | 42 min |
| Mar 26, 3:59 AM CDT | Severe Thunderstorm Warning | MOB | Choctaw, Clarke | 46 min |
| Mar 26, 4:29 AM CDT | Severe Thunderstorm Warning | MOB | Choctaw, Clarke | 16 min |
| Mar 26, 5:03 AM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Mobile, Washington | 42 min |
| Mar 26, 5:29 AM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Mobile | 46 min |
| Mar 26, 5:34 AM CDT | Special Marine Warning | MOB | 86 min | |
| Mar 26, 5:49 AM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Clarke, Monroe | 39 min |
| Mar 26, 6:11 AM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Escambia, Mobile, Monroe | 49 min |
| Mar 26, 6:27 AM CDT | Severe Thunderstorm Warning | MOB | Conecuh, Escambia, Monroe | 43 min |
| Mar 26, 6:57 AM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Covington, Escambia | 63 min |
| Mar 26, 7:03 AM CDT | Special Marine Warning | MOB | 117 min | |
| Mar 26, 7:06 AM CDT | Severe Thunderstorm Warning | MOB | Butler, Conecuh, Covington, Crenshaw, Escambia | 54 min |
| Mar 26, 7:37 AM CDT | Tornado Warning | MOB | Butler, Conecuh, Covington, Crenshaw | 53 min |
| Mar 26, 7:41 AM CDT | Tornado Warning | MOB | Baldwin | 49 min |
| Mar 26, 7:56 AM CDT | Severe Thunderstorm Warning | MOB | Covington, Crenshaw | 34 min |
| Mar 26, 8:03 AM CDT | Severe Thunderstorm Warning | MOB | Covington | 57 min |
| Mar 26, 9:00 AM CDT | Special Marine Warning | MOB | 2 hr | |
| Mar 26, 10:22 AM CDT | River Flood Warning | MOB | Clarke, Monroe, Wilcox | 10 days |
| Mar 26, 10:52 AM CDT | Special Marine Warning | MOB | 53 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.